Pennsylvania, 2005

Damaging Wind in Pennsylvania, June 14, 2005

June 14, 2005 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 14, 2:00 PM EST, 5 hours 20 minutes earlier.

Area forecast discussion, Jun 14, 2:00 PM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT TUE JUN 14 2005

.SHORT TERM (TON - THURS)...
MAIN CONCERN HOVERS AROUND SVR WX POTENTIAL LATER THIS EVENING AND
OVERNIGHT. VERY DYNAMIC LOW PRESSURE SYSTEM MOVG THRU THE GTLKS WITH
AN EXTENSION ALONG COLD FRONT/PRE-FRONT TROF IN THE OH/TN VLYS WILL
ENCROACH ON CNY/NEPA TONIGHT. ATMOSPHERE WILL CONTU TO BECOME
MODERATELY UNSTABLE THROUGH THE LATE AFTERNOON AND ERLY EVENING.
WIND FIELD AND SHEAR PARAMETERS WILL BECOME FAVORABLE BY LATE
EVENING WITH 0-3KM SHEAR TO 30 KTS AND 0-6KM SHEAR TO 45 KTS...ESPLY
OVER CNTRL NY. WE ARE EXPECTING DEEP CONVECTIVE SYSTEM NOW FIRING AS
HYBRID SUPERCELLS AND BOWS IN THE OH VLY TO MORPH INTO A LONG TRACK
LINEAR SYSTEM THAT WILL CROSS PARTS OF THE AREA LATE TONIGHT...MOST
LIKELY TO MOVE NE ACROSS NW PA...AND AFFECT THE NRN TIER PA/SRN TIER
NY/FINGER LAKES REGIONS. STORM SYSTEM WILL HAVE THE NEGATIVE EFFECT
OF ARRIVING IN THE DIURNALLY UNFAVORABLE TIME FRAME...HOWEVER THIS
SYSTEM IS DVLPG IN EXTREMELY UNSTABLE CONDITIONS WITH STRONG
SYNOPTIC FEATURES. THE MESOSCALE COLD POOL EFFECTS OF THE MCS ITSELF
ARE LIKELY TO BE ENOUGH TO MAINTAIN THE CONVECTION FOR THE LONG HAUL
INTO CNY. BLYR WL DESTABILIZE TO A DEGREE WHERE SYSTEM MAY BCM MORE
ELEVATED IN NATURE...BUT EVEN FOR AFTER DARK...THE ENVIRONMENT WILL
REMAIN MARGINALLY UNSTABLE AND WIND GUSTS ARE EXPECTED TO REACH SFC.
IT DOES APPEAR THAT SOUTHERN AND ERN PART OF FCST AREA WL HAVE LESS
COVERAGE OF STORMS OR CHC FOR SVR THAN PREV THOUGHT...SO WL LOWER
CURRENT FCST POPS TO SCT IN NE PA AND WRN CATSKILL AREAS. HAVE ALSO
FINE TUNED TIMING EFFECTS OF SYSTEM TONITE. SHOULD BE MAINLY DRY
THRU 10 PM.

COLD FRONT PASSES EARLY MORNING WEDS WITH A POST FRONTAL LULL IN
ACTIVITY BEFORE EFFECTS OF UPPER LOW TAKE OVER THROUGH THURSDAY WITH
A SERIES OF UPPER LVL IMPULSES PROVIDING SHOWERS OR TSTMS TO THE
AREA THROUGH AT LEAST THURSDAY. TIMING OF PRECIP SEEMS TO LEAN WITH
DIURNAL INSTABILITY SO WILL HAVE CHC POPS DURING MORNINGS MOVING UP
TO LIKELY IN THE AFTERNOON...MAINLY ACROSS UPSTATE NY WITH SCT
ELSEWHERE. THIS SYSTEM LOOKS QUITE SIMILAR TO THE UPR LOWS OF THIS
PAST MAY...WHERE VERY LOW TOPPED TSTMS DVLPD AND EVEN HAD SMALL
HAIL. FCST SOUNDINGS SHOW MIDLVL CAPPING INVERSION...BUT DUE TO COLD
AIR DIPPING LOW IN THE ATMOS WL MENTION SCHC TSTMS WEDS AFTN AND
THURS.

REFRESHINGLY COOLER AND DRIER AIR TO FOLLOW THE FRONT AND BE
ASSOCIATED WITH UPR LOW. MAV LOOKED A TAD COOL COMPARED TO FWC/MET
DATA AND CLIMO...SO HAVE LEANED WITH THE SLGHTLY WARMER GUIDANCE.

-JAB

&&

.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...
COOLER LESS HUMID AIRMASS TO MOVE INTO CWA AT START AS STACKED LOW
SETTLES OVER CWA FRIDAY. OVER THE WEEKEND THE LOW FILLS BUT STILL
UNDER AN UL TROF. MODELS IN BETTER AGREEMENT TODAY WITH EVOLUTION OF
LOW AS IT MOVES SE TO US THEN LIFTS OUT TO E. MODELS MOVG AWAY FROM
CUTOFF STUCK IN SE US WHICH IS CLIMATICALLY NOT AS LIKELY IN JUNE.

STARTING SUNDAY HIGH PRESSURE BUILDS SE FROM ONTARIO WHILE UL RIDGE
TRIES TO SLOWLY BUILD IN. DRY FROM SUNDAY ON WITH MODERATING TEMPS.

-TAC

&&

.AVIATION (14/18Z - 15/18Z)...
VFR CONDITIONS WITH SKIES CLEARING. MVFR STILL AT UCA WILL LAST ONLY
ABOUT 2 HOURS. W10G20KT THIS AFTERNOON DYING AROUND SUNSET.
CONVECTION FIRING IN OHIO IS MOVG OUR WAY TO BE HERE LATE EVENING.
TEMPO FOR TS AND MVFR CIG AND VSBY IN NY. LESS OF A CHC AT AVP. IN
NY MVFR VSBY DUE TO FOG AND CIGS COULD LINGER UNTIL AROUND 13Z.
WINDS TO INCREASE AGAIN WED AS CIGS AND VSBYS RETURN TO VFR.

-TAC

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jun 14, 3:05 PM EST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
405 PM EDT TUE JUN 14 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-150900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
405 PM EDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT...
A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO CROSS THE
REGION TONIGHT...MAINLY BETWEEN THE HOURS OF 9 PM AND 3 AM. DAMAGING
WINDS AND HEAVY RAIN ARE THE MAIN THREATS. FOR ADDITIONAL
DETAILS...SEE THE ALBSPSBGM PRODUCT.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Local storm report, Jun 14, 2:34 PM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
334 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     PULTENEY                42.52N 77.17W
06/13/2005                   STEUBEN            NY   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN. 13 HOMES SUSTAINED DAMAGE
            FROM TREES DOWN.

0645 PM     TSTM WND DMG     DUNDEE                  42.52N 76.98W
06/13/2005                   YATES              NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN IN JERUSALEM AND DUNDEE

0715 PM     TSTM WND DMG     MIDDLESEX               42.70N 77.27W
06/13/2005                   YATES              NY   LAW ENFORCEMENT

            *** 1 INJ *** NUMEROUS TELCO AND ELECTRICAL POLES AND
            WIRES DOWN. ALSO SEVERAL REPORTS OF TREES DOWN. INJURY
            OCCURRED WHEN TREE FELL ON RESIDENCE.

0730 PM     TSTM WND DMG     AUBURN                  42.93N 76.57W
06/13/2005                   CAYUGA             NY   AMATEUR RADIO

            TREES DOWN

0735 PM     TSTM WND DMG     SENECA FALLS            42.91N 76.80W
06/13/2005                   SENECA             NY   AMATEUR RADIO

            TREES AND WIRES DOWN BETWEEN 703 AND 735 PM

0800 PM     TSTM WND DMG     CAMILLUS                43.04N 76.31W
06/13/2005                   ONONDAGA           NY   AMATEUR RADIO

            SPOTTY COUNTY WIDE TREES AND WIRES DOWN BETWEEN 8 AND 815
            PM.

0800 PM     TSTM WND DMG     CORTLAND                42.60N 76.18W
06/13/2005                   CORTLAND           NY   EMERGENCY MNGR

            SPOTTY COUNTY WIDE TREES AND WIRES DOWN

0949 PM     TSTM WND DMG     GUILFORD                42.40N 75.48W
06/13/2005                   CHENANGO           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0949 PM     TSTM WND DMG     OXFORD                  42.44N 75.60W
06/13/2005                   CHENANGO           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0949 PM     TSTM WND DMG     NORWICH                 42.53N 75.52W
06/13/2005                   CHENANGO           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0955 PM     TSTM WND DMG     4 SE EDMESTON           42.66N 75.18W
06/13/2005                   OTSEGO             NY   EMERGENCY MNGR

            TREES AND WIRES DOWN IN GARRATTSVILLE

1038 PM     TSTM WND DMG     ONEONTA                 42.45N 75.07W
06/13/2005                   OTSEGO             NY   EMERGENCY MNGR

            TREES AND WIRES DOWN

1105 PM     TSTM WND DMG     DAVENPORT               42.47N 74.85W
06/13/2005                   DELAWARE           NY   AMATEUR RADIO

            HIGH TENSION POWER LINES DOWN ON RT. 23

1220 AM     HEAVY RAIN       ONEONTA                 42.45N 75.07W
06/14/2005  0.00 INCH        OTSEGO             NY   EMERGENCY MNGR

            STREET FLOODING IN CITY

1223 AM     TSTM WND DMG     EDMESTON                42.70N 75.23W
06/14/2005                   OTSEGO             NY   EMERGENCY MNGR

            TREES AND WIRES DOWN

&&

DJN
Special weather statement, Jun 14, 3:00 PM EST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
400 PM EDT TUE JUN 14 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-150600-
BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA-
LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE-
SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE-
STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES-
400 PM EDT TUE JUN 14 2005

...SEVERE THUNDERSTORMS POSSIBLE TONIGHT ACROSS CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA...

THUNDERSTORMS OVER SOUTHERN MICHIGAN AND THE OHIO VALLEY ARE
EXPECTED TO ORGANIZE INTO A LINE OF STRONG STORMS AS THEY MOVE INTO
WESTERN NEW YORK AND CENTRAL PENNSYLVANIA THIS EVENING.

THUNDERSTORMS ARE THEN EXPECTED TO TRACK ACROSS CENTRAL NEW YORK AND
PARTS OF NORTHEAST PENNSYLVANIA DURING THE LATE EVENING AND
OVERNIGHT HOURS. THE GREATEST THREAT FROM THESE STORMS WILL BE
STRONG, DAMAGING WINDS...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING
STRIKES. THE MOST LIKELY AREA FOR SEVERE WEATHER TONIGHT APPEARS TO
BE OVER THE NORTHERN TIER OF PENNSYLVANIA...THE SOUTHERN TIER OF NEW
YORK AND FINGER LAKES REGION...ALTHOUGH ALL RESIDENTS IN CENTRAL NEW
YORK AND NORTHEAST PENNSYLVANIA SHOULD BE AWARE THAT STRONG STORMS
OR SEVERE WEATHER MAY STRIKE.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
CLOSELY. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES, OR
VISIT OUR WEBSITE AT WEATHER.GOV.

JAB
Special weather statement, Jun 14, 7:10 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
810 PM EDT TUE JUN 14 2005

PAZ043-044-150115-
LACKAWANNA PA-WYOMING PA-
810 PM EDT TUE JUN 14 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS.  THIS
  STORM WAS LOCATED NEAR MEHOOPANY..AND MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  TUNKHANNOCK AND EATONVILLE AT 815 PM EDT
  OSTERHOUT AND VERNON AT 820 PM EDT
  LAKE WINOLA AND FALLS AT 825 PM EDT
  MILL CITY AND WALLS CORNERS AT 830 PM EDT
  LA PLUME AND FACTORYVILLE AT 835 PM EDT
  GLENBURN AND WAVERLY AT 840 PM EDT
  CLARKS SUMMIT AND CLARKS GREEN AT 845 PM EDT
  DICKSON CITY AND WEST SCRANTON AT 850 PM EDT

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

The radar

The Binghamton radar (KBGM), 71 km away, was scanning. The volume nearest the first event began at 00:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wyoming

When
June 14, 7:20 PM EST
Where
Wyoming County, Mehoopany
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
41.567, -76.067

Thunderstorm winds downed trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458747.